MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123409
Medical Device Problem Codes Defective Component (2292); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no abnormalities.When the stylet was inserted into the luer adaptors, abnormal resistance was noted.It was reported that there was an issue with the catheter dimension.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre-operatively, the catheters' lumens were too narrow for stylets to be passed.The catheters were not repaired and there was no leak.There was no cleaning agent used on the devices.Tego was not utilized and there was no luer adapter issue.There was no damage to the devices' box and packaging.There was nothing unusual observed on the devices prior to use and flushing was done and had no issues in lumen with saline.There were no other products being utilized with the devices and no other defects/damages found on the products.The dimensions of the catheters matched what was indicated on the labels and the stylet used was the one included in each kits.The catheter was still used, but they had to use a stiffening guide wire instead of the stylets to insert the catheter and the procedure was completed.The physician was also aware that if the lumen was too narrow for the stylet, the volume of blood flow rates would be decreased.This eventually resulted in catheter failure and needed a new catheter to be inserted altogether at a later date (within 6 weeks).They decided to pull every catheter they believed were affected by the manufacturing issue off the shelf in this account to satisfy/appease the physicians and staff.There was no blood loss and blood transfusion was not required.There was no intervention/treatment required as a result of the event.There was no patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11830139
Report Number3009211636-2021-00108
Device Sequence Number17085488
Product Code MSD
UDI-Device Identifier10884521012967
UDI-Public10884521012967
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2022
Device Model Number8888123409
Device Catalogue Number8888123409
Device Lot Number2000700062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Initial Report FDA Received Date05/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1